IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 831 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed605    
    Printed42    
    Emailed0    
    PDF Downloaded67    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2018  |  Volume : 50  |  Issue : 6  |  Page : 354-357

Digital gangrene induced by inadvertent intra-arterial cocktail injection of anesthetic agents such as pentazocine, promethazine, and atropine: A serious adverse drug experience


1 Department of Pharmacology and Therapeutics, Government Medical College, Jammu, Jammu and Kashmir, India
2 Department of CTVS, Superspecialty Hospital, GMC, Jammu, Jammu and Kashmir, India

Correspondence Address:
Dr. Vishal R Tandon
Department of Pharmacology and Therapeutics, Government Medical College, Jammu, Jammu and Kashmir
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.IJP_131_18

Rights and Permissions

Gangrenous changes in skin due to accidental intra-arterial injection of promethazine and pentazocine have been reported. Accidental intra-arterial injection is most commonly encountered in the antecubital fossa. However, recent reports in the radial and ulnar arteries have also been encountered. We hereby report a serious, preventable adverse drug experience in the form of digital gangrene induced by inadvertent intra-arterial cocktail injection of anesthetic agents such as pentazocine, promethazine, and atropine, which seems to be in the radial artery as the lateral three digits and dorsum of the hand are affected.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow